Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Therapy for low BP during pregnancy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
Doctor :   hi
User :   Hi ..
User :   I would like to know abt low BP in pregnency...
Doctor :   ok
Doctor :   can u tell me what specifically u need to know ?
User :   my wife was having high BP few days back and doctor said it is common to have high BP...
User :   she gave some medicine to get it controlled..
Doctor :   can u tell me which month is she in ?
User :   this happend last week, now today she has low BP
Doctor :   also mention the age, weight of ur wife ?
User :   she is around 30 yrs. and now she is in 8.5 months pregnenet
User :   weight is 80Kgs
Doctor :   ok
User :   she has put up from 65 to 80 during her pregnency..
Doctor :   it is very common to have BP fluctuations in the last trimester of pregnancy
User :   her current BP is 110/70
Doctor :   this is due to hormonal changes
User :   some where I have read that high BP is common..
User :   but i want to check abt low bp
Doctor :   May i know what medicine shes on ?
User :   1 sec...I will ask her over phone
Doctor :   low BP (less than 110 /70) can cause dizziness , and other issues, but very low BP like less than 80mmhg systolic , can cause severe fetal distress and sometimes fetal demise, etc
User :   fetal distress and sometimes fetal demise??????
Doctor :   but the BP reducing medicines can also reduce the BP as well
User :   she is using LABEBET 100 twice a day
Doctor :   low BP reduces bloood flow to the fetus, and can cause fetal death, if the circulation is vcery low
Doctor :   i would advice you to consult the gynae, to see if the dose can be reduced mildly, so as to the BP does not go down too much
User :   can i ask her to take some salt for now?..
Doctor :   NO NEVER
User :   Okay
Doctor :   Also this low BP is after she is on medicines
Doctor :   In fact, if the medicines are not there, the BP can be high
User :   but now gynae left for the day...she couldn't be able to talk her
Doctor :   dont you have her phone no?
Doctor :   You can call her and ask
User :   nope ...we don't have her number
Doctor :   Is your wife in the hospital or at home ?
User :   can i ask my wife to not to take LABEBET 100 for to night ...
Doctor :   Any way since the BP is currently stable, u need not worry
Doctor :   ask her to continue the current dosage
Doctor :   unless she gets symptomatic with the current doses
User :   tomm morning she can call the hospital and get it checked by Gynec
Doctor :   yes , that would be perfect
Doctor :   also your wifes condition is called PIH - pregnancy induced hypertension, which is due to reduced blood flow to the fetus, which in turn produces hormones, that induce high BP in the mother
Doctor :   are u following my comments
User :   yes
Doctor :   are u there ?
User :   Do we need to consult doctor now ?
Doctor :   no not right now
User :   And tomm morning We must consult her ?.
Doctor :   wait till the morning , and once you can contact the gynae, who will guide u accordingly
Doctor :   Have you, followed my instructions ?
Doctor :   I hope i have solved your queries ?
User :   okay
User :   thank you very much ....timly help
Doctor :   you are welcome
Doctor :   Do u have any other query?
Doctor :   i guess u have moved out of the page
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor